Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 6, NWS Goodland, KS

April 12, 2012Dundy County, Hitchcock County, Nebraska; Cheyenne County, Rawlins County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Apr 12, 2012, 7:00 PM MDT for Dundy County, Hitchcock County, Nebraska; Cheyenne County, Rawlins County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2012, 7:00 PM MDT (01:00 UTC)
Expired
Apr 12, 2012, 7:46 PM MDT
In force
46 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cheyenne County, KS, Rawlins County, KS, Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 88 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 12:47 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 458 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
458 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WUUS53 KGLD 130100
SVRGLD
KSC023-153-NEC057-087-130200-
/O.NEW.KGLD.SV.W.0006.120413T0100Z-120413T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
800 PM CDT THU APR 12 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
  NORTHWESTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
  EASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
  WESTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 900 PM CDT/800 PM MDT/

* AT 757 PM CDT/657 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WAUNETA TO MAX TO
  WHEELER...AND WAS MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAX...STRATTON NE...PALISADE AND TRENTON.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 26 AND 63.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 13 AND 27.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 198 AND 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

&&

LAT...LON 4018 10099 3981 10129 3971 10187 4008 10157
      4036 10143 4035 10090
TIME...MOT...LOC 0059Z 257DEG 30KT 4038 10130 4010 10144
          3981 10168
WIND...HAIL 60MPH 1.00IN
$$

LOCKHART
2 follow-up statements
940 
WWUS53 KGLD 130136
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
736 PM MDT THU APR 12 2012

KSC023-153-NEC057-087-130200-
/O.CON.KGLD.SV.W.0006.000000T0000Z-120413T0200Z/
RAWLINS KS-CHEYENNE KS-DUNDY NE-HITCHCOCK NE-
836 PM CDT THU APR 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HITCHCOCK...SOUTHEASTERN DUNDY...NORTHEASTERN CHEYENNE AND
NORTHWESTERN RAWLINS COUNTIES UNTIL 900 PM CDT/800 PM MDT/...

AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF HAYES CENTER
TO TRENTON TO 6 MILES NORTHWEST OF BEARDSLEY...AND WAS MOVING EAST AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRENTON.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 38 AND 63.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 18 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

&&

LAT...LON 4007 10145 4035 10129 4035 10090 4018 10099
      3981 10129 3973 10175
TIME...MOT...LOC 0136Z 257DEG 30KT 4045 10091 4017 10105
          3988 10129
WIND...HAIL 60MPH 1.00IN
$$

LOCKHART
167 
WWUS53 KGLD 130146
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
746 PM MDT THU APR 12 2012

KSC023-153-NEC057-087-130156-
/O.CAN.KGLD.SV.W.0006.000000T0000Z-120413T0200Z/
RAWLINS KS-CHEYENNE KS-DUNDY NE-HITCHCOCK NE-
846 PM CDT THU APR 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HITCHCOCK...
SOUTHEASTERN DUNDY...NORTHEASTERN CHEYENNE AND NORTHWESTERN RAWLINS
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9PM CDT.

LAT...LON 4007 10145 4035 10129 4035 10090 4018 10099
      3981 10129 3973 10175
TIME...MOT...LOC 0146Z 257DEG 30KT 4047 10080 4019 10094
          3990 10118
$$

LOCKHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:39 PM MDT, 21 minutes earlier.

Area forecast discussion, Apr 12, 6:39 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
639 PM MDT THU APR 12 2012

.UPDATE...
ISSUED AT 627 PM MDT THU APR 12 2012

IMMEDIATE CONCERNS CENTER AROUND SEVERE WEATHER POTENTIAL AND
STORM TIMING THROUGH THE EVENING HOURS. AT 00Z...COLD FRONT WAS
ALONG A HAIGLER TO IDALIA TO FLAGLER LINE...WITH DRYLINE EXTENDING
TO THE SOUTH ALONG THE KS-COLORADO BORDER. LOCALLY STRONG WINDS
HAVE BEEN OBSERVED NEAR GLD WITH GUSTS IN EXCEEDING 40 KTS...BUT
WITH FROP COMING SOON AND SMALL AREA OF COVERAGE DO NOT PLAN ANY
ADVISORY AT THIS TIME.

THINKING THAT PASSAGE OF COLD FRONT WILL END SEVERE THREAT AND
WILL BE CLEARING YUMA COUNTY FROM WATCH SOON...STRONG WINDS ALONG
DRYLINE AND AHEAD OF FRONT HAVE ME CONCERNED THAT STORMS WILL
REDEVELOP ALONG THIS INTERSECTION AND EXPECT STRONG/SEVERE STORMS
TO INITIATE AROUND KANORADO OVER THE NEXT HOUR.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 228 PM MDT THU APR 12 2012

TONIGHT...THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS AS
THE DRY LINE MOVES EASTWARD...AND SOME OF THESE STORMS ARE EXPECTED
TO BECOME SEVERE. THE MAIN THREATS WILL BE TORNADOES AND LARGE HAIL.
STORM MOTION SHOULD BE TO THE NORTHEAST NEAR 35 MPH. A LOW LEVEL JET
WILL STRENGTHEN DURING THE EARLY EVENING...INCREASING LOW LEVEL WIND
SHEAR OVER THE EASTERN PORTION OF THE AREA. THIS WIND SHEAR WILL AID
STORM FORMATION INTO THE EVENING. BY 06Z...THE POTENTIAL FOR
THUNDERSTORMS SHOULD BE LIMITED TO THE EXTREME NORTHEASTERN PORTION
OF THE AREA...AND THE ATMOSPHERE SHOULD BECOME INCREASINGLY CAPPED
IN THE 04-06Z TIME FRAME.

FRIDAY-FRIDAY NIGHT...THERE IS SOME INDICATION BY NAM/MET THAT FOG
MAY DEVELOP EARLY FRIDAY MORNING ACROSS THE NE PART OF THE
CWA. MODEL SOUNDINGS SHOW QUITE A BIT OF DRYING OCCURRING IN THE BL
ACROSS THE AREA WITH WEST WINDS...SO I LEFT MENTION OUT. SHORTWAVE
RIDGE EXPECTED TO REMAIN IN PLACE OVER CWA FRIDAY/FRIDAY NIGHT
WITH LARGE SCALE SUBSIDENCE IN PLACE. BROAD LARGE SCALE TROUGH
WILL REMAIN ACROSS THE WESTERN US...WITH WEAK SHORTWAVE TROUGHS
MOVING ALONG THE EASTERN EDGE INTO THE CENTRAL ROCKIES. MAIN
EFFECT FRIDAY AND FRIDAY NIGHT WILL BE TO BRING HIGH CLOUDS ACROSS
THE AREA. MILD HIGH TEMPS IN THE UPPER 60S/LOW 70S EXPECTED FROM
THE WEST TO THE EAST...POSSIBLY MID/UPPER 70S IN NORTON/GRAHAM
COUNTIES.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 228 PM MDT THU APR 12 2012

SATURDAY-SUNDAY NIGHT...LIFT/MOISTURE BEGINS TO MOVE INTO THE NW
PART OF THE CWA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT FROM
AS THE LARGE SCALE TROUGH FINALLY BEGINS TO SHIFT EAST TOWARDS THE
FOUR CORNERS REGION. I ADDED SLIGHT CHANCE FOR
SHOWERS/THUNDERSTORMS BEGINNING SATURDAY AFTERNOON IN THE FAR NW
CWA...WITH INCREASING CHANCES THROUGH THE EVENING/OVERNIGHT PERIOD
SPREADING EAST INTO THE REST OF THE CWA. GUIDANCE IS IN GOOD
AGREEMENT ON STRONG/CLOSED H7/H5 UPPER LOW MOVING DIRECTLY OVER
CWA...WITH GOOD LIFT/MOISTURE ACROSS THE NW HALF OF THE CWA
THROUGH SUNDAY NIGHT. I INCREASED POPS ACROSS THE CWA...WITH
LIKELY POPS LIMITED ACROSS THE NW. A STRONG COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL MOVE ACROSS THE CWA BY LATE
SUNDAY AFTERNOON...WITH COOLING TEMPERATURES THROUGH THE DAY.
MODELS SHOW ELEVATED INSTABILITY ASSOCIATED WITH THE UPPER LOW
ACROSS THE CWA AHEAD OF THE COLD FRONT...SO I LEFT THUNDERSTORM
MENTION THROUGH THE DAY SUNDAY AFTERNOON. MODEL SOUNDINGS WOULD
INDICATE PRECIP POSSIBLY CHANGING OVER TO SNOW AS EARLY AS
SUNDAY EVENING ACROSS EASTERN COLORADO AS COLD AIR MOVES INTO THE
AREA...AND THEN FURTHER EAST INTO THE CWA AFTER MIDNIGHT. I KEPT
RAIN/SNOW MIX MENTION FOR NOW ACROSS THE WESTERN CWA...WITH BEST
CHANCE FOR ALL SNOW LIMITED TO EASTERN COLORADO AFTER MIDNIGHT.
PRECIP SHOULD TAPER OFF BY SUNRISE MONDAY AS UPPER LOW MOVES
EAST.

ANOTHER CONCERN WORTH MENTIONING WITH THIS SYSTEM WILL BE THE
POTENTIAL FOR VERY STRONG WINDS TO DEVELOP SUNDAY AFTERNOON/EVENING
BEHIND THE COLD FRONT. PRESSURE RISES 5-9MB ADVERTISED BY GFS/ECMWF
AND H85 WINDS 45-50KT WOULD SUPPORT POTENTIAL FOR
ADVISORY...POSSIBLY WARNING CRITERIA WINDS DEEPENING ON MIXING. I
I INCREASED WINDS TO 25-27KT SUSTAINED AS A STARTING POINT TO
STAY WITHIN COLLABORATION. THIS WILL LIKELY NEED TO BE INCREASED
AS WE GET CLOSER AND GET A BETTER HANDLE ON HOW THESE WINDS WILL
PLAY OUT.

MONDAY-THURSDAY...NOT A LOT OF AGREEMENT IN HOW THE LARGE SCALE
PATTERN EVOLVES BEHIND THE DEPARTING UPPER TROUGH EARLY NEXT WEEK.
HOWEVER WITH SOLUTIONS RANGING FROM EITHER RIDGING OVER THE CENTRAL
US...TO A W/NW ZONAL PATTERN...DRY CONDITIONS AND MILD TEMPERATURES
SHOULD PREVAIL. WITH THIS IN MIND I KEPT THE FORECAST DRY THROUGH
THE EXTENDED PERIODS...AND SHOWED A WARMING TREND.  THE WEEK STARTS
OFF WITH NEAR SEASONAL HIGHS MONDAY IN THE UPPER 50S/NEAR
60...ENDING THE FORECAST PERIOD ON THURSDAY WITH HIGHS 15-20F ABOVE
NORMAL IN THE UPPER 70S/NEAR 80.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 537 PM MDT THU APR 12 2012

TRIPLE POINT OF SFC LOW IN PLACE ACROSS EXTREME SOUTHWEST NEBRASKA
WITH DRYLINE EXTENDING TO THE SOUTH ALONG THE KANSAS AND COLORADO
BORDER. CURRENT TRENDS HAVE HAD STORMS DEVELOPING AND INTENSIFYING
AS THEY MOVE TO NORTH OF GLD AND WHILE DRYLINE REMAINS TO THE
WEST...THINK THAT TREND WILL CONTINUE. WINDOW FOR POTENTIAL
THUNDERSTORM IMPACTS AT GLD WILL LIKELY BE BTNW 00 AND 2Z AND ONCE
FRONTAL ZONE SWEEPS OVER AREA CHANCES WILL DECREASE RAPIDLY AFTER
THAT. MCK MORE COMPLICATED AS NUMEROUS AVIATION IMPACTS ARE
POSSIBLE...WITH IFR CONDITIONS EXPECTED TO PREVAIL...WITH STRONG
THUNDERSTORMS POSSIBLE THROUGH 06Z...WITH FIRST AREA OF STORMS
LIKELY TO GRAZE AREA TO WEST...WITH COVERAGE INCREASING AS FRONT
APPROACHES. ONCE FRONT MOVES THROUGH...VFR CONDITIONS WILL PREVAIL.

&&

.FIRE WEATHER...
ISSUED AT 228 PM MDT THU APR 12 2012

LOW RH VALUES BETWEEN 15-20 PERCENT ARE EXPECTED WEST OF A LINE
FROM TRENTON NEBRASKA TO LEOTI KANSAS. WHILE GUSTY WINDS ARE
EXPECTED TO DEVELOP FRIDAY AFTERNOON...I AM NOT CONFIDENT THAT WE
WILL SEE WINDS WITHIN RED FLAG CRITERIA FOR THE NECESSARY
3 HOURS...SO NO RFW IS PLANNED AT THIS POINT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JRM
SHORT TERM...CJS/DR
LONG TERM...DR
AVIATION...JRM
FIRE WEATHER...DR
Hazardous weather outlook, Apr 12, 2:58 PM MDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
258 PM MDT THU APR 12 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131315-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
258 PM MDT THU APR 12 2012 /358 PM CDT THU APR 12 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE WEATHER IS EXPECTED ACROSS MOST OF THE TRI-STATE AREA THIS
AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS SHOULD DEVELOP
NEAR THE KANSAS AND COLORADO BORDER THIS AFTERNOON AND SPREAD
EASTWARD THROUGH THE EVENING. SUPERCELL THUNDERSTORMS ARE
POSSIBLE AND WILL BE CAPABLE OF PRODUCING TORNADOES AND VERY
LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CRITICAL FIRE CONDITIONS MAY BE POSSIBLE FRIDAY AFTERNOON WEST OF
A LINE FROM TRENTON NEBRASKA TO LEOTI KANSAS...WITH LOW RELATIVE
HUMIDITIES AND GUSTY WINDS EXPECTED.

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH AND
SUNDAY. THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

CJS/DR

In the hours before

Local storm report, Apr 12, 5:51 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
551 PM MDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             TRENTON                 40.17N 101.01W
04/12/2012  E0.50 INCH       HITCHCOCK          NE   EMERGENCY MNGR

&&

MENTZER
Local storm report, Apr 12, 6:06 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
606 PM MDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             5 S BIRD CITY           39.68N 101.53W
04/12/2012  E1.00 INCH       CHEYENNE           KS   STORM CHASER

&&

MENTZER
Local storm report, Apr 12, 6:33 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
633 PM MDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             2 W TRENTON             40.17N 101.05W
04/12/2012  E2.00 INCH       HITCHCOCK          NE   STORM CHASER

            ALSO ESTIMATED 60 MPH WIND GUSTS.

&&

MENTZER
Local storm report, Apr 12, 6:34 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
634 PM MDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             TRENTON                 40.17N 101.01W
04/12/2012  E1.75 INCH       HITCHCOCK          NE   CO-OP OBSERVER

            HAIL COVERING THE GROUND.

&&

MENTZER
Local storm report, Apr 12, 6:40 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             TRENTON                 40.17N 101.01W
04/12/2012  E1.00 INCH       HITCHCOCK          NE   TRAINED SPOTTER

            HAIL IS ELONGATED IN SHAPE.

&&

MENTZER
Local storm report, Apr 12, 6:51 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
651 PM MDT THU APR 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TORNADO          3 NW TRENTON            40.21N 101.05W
04/12/2012                   HITCHCOCK          NE   STORM CHASER

            REPORTED AS BRIEF.

&&

MENTZER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 6:15 PM MDTSevere Thunderstorm WarningGLDHitchcock30 min
Apr 12, 6:32 PM MDTSevere Thunderstorm WarningGLDHitchcock, Red Willow40 min
Apr 12, 6:51 PM MDTTornado WarningGLDHitchcock24 min
Apr 12, 7:51 PM MDTSpecial Weather StatementGLDHitchcock54 min
Apr 12, 8:10 PM MDTSevere Thunderstorm WarningGLDHitchcock, Red Willow50 min
Apr 12, 8:40 PM MDTSevere Thunderstorm WarningGLDHitchcock, Red Willow50 min
Apr 12, 7:14 PM MDTSpecial Weather StatementGLDCheyenne31 min
Apr 12, 8:03 PM MDTSevere Thunderstorm WarningGLDCheyenne, Rawlins20 min
Apr 13, 1:52 PM MDTRed Flag WarningGLDGreeley, Logan, Sherman, Wallace, Wichita29 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.